Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


salvage therapy
Sep 8, 2004

Dear Sir:

I have doubts in the management of an AIDS patient. She is a 41 yo patient who is HCV and HIV (+) since 1995, having used many antiretroviral drugs in the last years.At this moment she presents a multidrug resistance pattern: Nucleoside/Nucleotide Analogues: abacavir (R), didanosine (R), lamivudine (R), stavudine (R), tenofovir (R), zalcitabine (R), zidovudine (R), NNRTI: delavirdine (R), efavirenz (R), nevirapine (R), PI: amprenavir (parcial resistance), indinavir (R), lopinavir/ritonavir (S), nelfinavir (R), ritonavir (R), saquinavir (parcial resistance). Note: this test was done in Italy in 9/23/2003 and the RT mutations were: A62V, T69SSG, V75M, L1001, K103N, M184V/I, L210W, T215Y. PR Mutations: L101, L63P,A71V, V82F . She did not have test for: EMTRICITABINE, ATAZANAVIR, FOSAMPRENAVIR and ENFUVIRTIDE. For the last several months she is in use of Lopinavir/Ritonavir + Combivir + Tenofovir but clinically is not responding. What is your suggestion ?

Response from Dr. Lee

This patient has a very difficult resistance pattern to work around. She has lost the non-nucleoside class with the K103 and L100 mutations, knocked out zidovudine and stavudine with the 210 and 215, and of course lamivudine and emticitabine with the 184. Half the nucs are gone with the 62 and 69. The PI options have been reduced with the 10, 71, and 82. More resistance mutations have probably evolved during the last several months on an ineffective regimen.

This is a true salvage situation. Considerations are to try multiple boosted PI's (consider boosting fosamprenavir and saquinavir with ritonavir) plus abacavir and didanosine with enfuvirtide. There may be other options to "cripple" the virus if not control it. Watch the T-cells for response even if the viral load doesn't change much. Sometimes there is a disconnect.

Best wishes for you and your patient.



Previous
Switch or leave well enough alone?
Next
Too many drugs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement